Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 25, 2001, 3:10 PM MDT for Quay County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 25, 2001, 4:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS55 KABQ 252112 SVRABQ NMC037-252215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 415 PM MDT * AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS. ONE STORM WAS 13 MILES SOUTHWEST OF SAN JON...OR ABOUT 15 MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT 5 MPH. THE SECOND STORM WAS BETWEEN MONTOYA AND TUCUMCARI AND WAS MOVING LITTLE. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3517 10400 3503 10408 3486 10346 3513 10328
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:58 AM MDT, 11 hours 12 minutes earlier.
Area forecast discussion, Aug 25, 3:58 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 AM MDT SAT AUG 25 2001 THINGS QUIET FOR THE TIME BEING EXCEPT FOR A SHARPENING OF THE THETA-E RIDGE FROM THE GUADALUPE MOUNTAINS TO QUAY COUNTY. HOWEVER... MOISTURE...LIFT AND INSTABILITY TO INCREASE DURING THE NEXT 12 TO 15 HOURS AS JET MAX NOSES OVER THE AREA FROM THE NORTHWEST AND BACK DOOR COLD FRONT ADVANCES INTO THE NORTHEASTERN ZONES. STILL EXPECT SCATTERED THUNDERSTORMS OVER THE NORTHEASTERN ZONES THIS AFTERNOON WITH ISOLATED TO WIDELY SEPARATED AFTERNOON STORMS OVER THE REMAINDER OF THE AREA FROM THE CENTRAL MOUNTAINS EASTWARD. MOIST UPSLOPE FLOW SHOULD PEAK OVER THE PLAINS TONIGHT...WITH A MODERATE CANYON WIND EVENT LIKELY IN THE RIO GRANDE VALLEY. EXCEPT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVER THE EASTERN ZONES TONIGHT...WITH THUNDERSTORM CHANCES ELSEWHERE EAST OF THE DIVIDE. ONLY THE FAR WEST SHOULD REMAIN DRY SUNDAY...WITH ENOUGH MOISTURE... LIFT...AND INSTABILITY FOR WIDELY SEPARATED AFTERNOON AND EVENING THUNDERSTORMS. COOLER EAST OF THE DIVIDE PER FWC AND MAV NUMBERS. ONLY MINOR CHANGES MADE TO THE FORECAST FOR THE PERIOD FROM MONDAY THROUGH FRIDAY (READ CLIMO). ABQ BB 092/064 089/064 087 38-21 SAF BB 089/055 085/054 084 38222 TCC BB 093/063 087/062 089 38362 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:48 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 57 min |
| Aug 25, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 52 min |
| Aug 25, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 59 min |
| Aug 25, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
| Aug 25, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 47 min |
| Aug 25, 5:49 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.